Department of Mathematics
 Search | Help | Login | pdf version | printable version

Math @ Duke



Publications [#243282] of Paul S. Aspinwall

Papers Published

  1. Aspinwall, PS; Gross, M, Heterotic-heterotic string duality and multiple K3 fibrations, Physics Letters B, vol. 382 no. 1-2 (August, 1996), pp. 81-88, Elsevier BV [doi]
    (last updated on 2019/06/20)

    A type IIA string compactified on a Calabi-Yau manifold which admits a K3 fibration is believed to be equivalent to a heterotic string in four dimensions. We study cases where a Calabi-Yau manifold can have more than one such fibration leading to equivalences between perturbatively inequivalent heterotic strings. This allows an analysis of an example in six dimensions due to Duff, Minasian and Witten and enables us to go some way to prove a conjecture by Kachru and Vafa. The interplay between gauge groups which arise perturbatively and nonperturbatively is seen clearly in this example. As an extreme case we discuss a Calabi-Yau manifold which admits an infinite number of K3 fibrations leading to infinite set of equivalent heterotic strings.
ph: 919.660.2800
fax: 919.660.2821

Mathematics Department
Duke University, Box 90320
Durham, NC 27708-0320